I went through a list of antidepressants, anti anxiety medications and stimulants on Google. Here I list the ones that have been tried since my late teens.
SSRIs (Selective serotonin reuptake inhibitors)
Prozac, Celexa, Cipralex, Zoloft, Pristiq, Luvox
SNRIs (Serotonin Norepinephrine reuptake inhibitors)
Effexor, ?Cymbalta, Fetzima
SARIs (Serotonin antagonist and reuptake inhibitors)
NDRIs (Norepinephrine dopamine reuptake inhibitors)
Latuda, Seroquel, Abilify, Risperdal, Zyprexa, Rexulti
These are the only ones that I remember.
I went to my Psychiatrist. My wonderful Dr. of 15+ years. I see him on a regular basis. Usually monthly, depending on how I am doing. Haven’t been doing well the past 4 years so, yah pretty regularly.
Our last trial was a stimulant called Vyvanse. We thought that it would help me not to sleep as much, you know “stimulate” me. Do things during the day besides hide and sleep. So we added it to my already regimen. I would take one Vyvanse, 450 mg of Wellbutrin and 36 mg of Fetzima in the morning, 12.5 of mg Seroquel at dinner time and 1 mg of Clonazepan at bedtime or .5 mg as needed. The Vyvanse worked for a bit, but the crash a few hours later was too intense. I kept taking it for about five days thinking the crash would get better. It just made my anxiety worse and me more irritable. Can’t take this one anymore. Quit taking it. Two to three days afterwards were pretty bad. My mood was worse. More depressed and irritable. Got in to see my Dr. pretty much right away.
I’m in my Dr’s waiting area. He comes around the corner to greet me. I can tell by the look on his face that he knew it didn’t work. Walked into his office, sat in the usual chair next to his desk. I must have looked defeated. I felt defeated. He asked, “so what’s been going on?” I proceeded to tell him the happenings with the last added medication. He looked at me as if he was dumbfounded. “On paper you should be feeling better than this. You’ve done all the work and made big decisions.” Basically I worked on all of the “situational” shit. In an empathetic tone he said “your quality of life is shit.” I agreed, because it is. Defeat, hopelessness, and just simply not wanting to be around because it’s never ending. It seems to be never ending. It’s not ending. I am not getting better. All of the counselling, group therapy, life decisions, getting my children help, grief work, controlling my alcohol intake, different medications…I am not feeling good. I am exhausted. I am constantly second guessing myself, my words and actions. I am anxious and almost paranoid. I am angry. I am not feeling happy. I am not feeling content, motivated, hopeful, energized, or secure. Treatment resistant depression is what I have along with borderline personality traits, anxiety, cognitive distortion and Adult Children traits. Added to this is stress, childhood trauma, hearing the term ‘maternal depression’ (another Dr noted it) guilt and grief. Trying to raise and support a child with anxiety, sensory integration disorder, rigidity, provisional ticks, a bit of defiance and learning disabilities. All plays a part. ‘Let’s all make an appearance on Tara. Let’s see how strong this little woman who is trying to “live” her life is’. I don’t want to ‘just’ exist! Shoot me now. Ironic statement hey? “Shoot me now.”
We went through my medications. We decided that I should stop the Fetzima and start Pristiq. So I did. It’s been about four weeks and I am feeling something. Something has shifted. The weight, the boulder might have a few chips off of it making it lighter. The dark thoughts aren’t AS dark. I can see a bit of light shining my way. The negative intrusive thoughts aren’t pushing their way into my brain as immediate as they used to. This is good! This is great! This is also scary. It IS scary.
November 15, 2019 UPDATE
The four weeks of feeling something grand on the Pristiq did not last very long. He then added Rexulti to help push the Pristiq to work. It did not work very well. Spring of 2019 we tried to wean me off of Pristiq. The reaction was not good. So we had to do it slower with the addition of Luvox to counteract the withdrawal symptoms. Ended the Rexulti. Summer of 2019 I was taking Pristiq, Luvox and Welbutrin. As we decreased the Pristiq we increased the Luvox. Now Fall of 2019 I am just on the Luvox and Welbutrin. The Luvox was increased to the maximum of 300 mg last week (Nov ’19). We are hoping it will help. If it does not help then we have to go with a more aggressive treatment. My Dr. asked about ECT. I do not want to stay in hospital. I do not want to be away from my children. He’s looking into a way to do it on an Outpatient basis. Then I learned about rTMS. I’m am thinking that that is the route to take to rid this treatment resistant depression. It has proceeded to get worse over the summer/fall. I am now isolating myself. Suicidal ideations pop into my mind. Although I will NOT die this way, the thoughts are there. I repeat I will NOT die this way.